# SDR 2016FA0000197

- Difficulty date: April 26, 2016
- Submitted: April 28, 2016
- Operation: General aviation
- Aircraft: N8260W
- Make and model: Beech A36
- Aircraft serial: E2688
- Aircraft time: 3,138 hours
- Engine: Cont IO550B
- Engine time: 674 hours
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Check Valve
- Part number: 356550003
- Condition: Clogged
- Location: Scav Pump
- Part time: 400 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, K, J
- Precautionary procedure: B, A

## Discrepancy

ACFT MADE AN OFF AIRPORT LANDING DUE TO THE ENGINE LOSING OIL PRESSURE AND THEN QUITTING.  A CONNECTING ROD WAS FOUND PROTRUDING THROUGH THE CASE UPON LANDING.  THIS ACFT HAD A NORMALIZING SYSTEM INSTALLED APPROXIMATELY 4 YEARS AND 400 HRS AGO.  DURING INVESTIGATION, IT WAS FOUND THAT THE ENGINE HAD LESS THAN 1 QUART OF OIL REMAINING AND A TRAIL OF OIL ON THE BELLY OF THE ACFT AFT OF THE TAIL PIPE.  FURTHER INVESTIGATION REVEALED THAT THE SCAVENGE PUMP CHECK VALVE WAS COMPLETELY PLUGGED WITH CARBON AND OR COKE.  THIS PREVENTED THE SCAVENGE PUMP FROM SCAVENGING THE OIL FROM THE TURBOCHARGER, RESULTING IN THE OIL BEING FORCED OUT THROUGH THE SHAFT AND OUT THE TAILPIPE.
